Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Mar 24, 2013, 5:15 AM EDT for Pinellas County, Florida. It took effect at Mar 24, 2013, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 5:15 AM EDT (09:15 UTC)
- In effect from
- Mar 24, 2013, 8:00 AM EDT
- Expired
- Mar 24, 2013, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
717 WHUS42 KTBW 240915 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT SUN MAR 24 2013 ...MODERATE RISK OF RIP CURRENTS TODAY.... .BREEZY SOUTH TO SOUTHWEST WINDS WILL INCREASE THE RISK OF RIP CURRENTS TODAY. FLZ049>051-055-060-062-065-242200- /O.NEW.KTBW.BH.S.0008.130324T1200Z-130324T2200Z/ PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 515 AM EDT SUN MAR 24 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH 6 PM THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH 6 PM THIS EVENING.. * RIP CURRENTS...MODERATE RISK AT AREA BEACHES TODAY. * POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
478 WHUS42 KTBW 242205 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 605 PM EDT SUN MAR 24 2013 ...MODERATE RISK OF RIP CURRENTS HAS ENDED TODAY.... .THE BREEZY SOUTH TO SOUTHWEST WINDS THAT INCREASED THE RISK OF RIP CURRENTS TODAY HAVE DIMINISHED. FLZ049>051-055-060-062-065-242315- /O.EXP.KTBW.BH.S.0008.000000T0000Z-130324T2200Z/ PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 605 PM EDT SUN MAR 24 2013 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WINDS ACROSS THE AREA HAVE DIMINISHED REDUCING THE RISK OF RIP CURRENT. HOWEVER...WINDS WILL BE INCREASING LATER TONIGHT OR EARLY MONDAY. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 24, 4:53 AM EDT, 22 minutes earlier.
Area forecast discussion, Mar 24, 4:53 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT SUN MAR 24 2013
.SHORT TERM (TODAY-WEDNESDAY)...
WITH A WARM FRONT STALLED JUST NORTH OF FLORIDA...SOUTHERLY WINDS
ACROSS THE AREA ARE KEEPING A VERY HUMID AIRMASS IN PLACE...WITH
DEW POINTS ACROSS THE AREA IN THE UPPER 60S AND LOW 70S. AN AREA OF
SEA FOG FROM TAMPA BAY NORTH HAS AT TIMES PUSHED INTO THE COAST AND
BROUGHT DOWN VISIBILITIES...THOUGH IN GENERAL WINDS ARE STAYING UP
ENOUGH TO KEEP INLAND FOG PATCHY AND RATHER LIGHT. THE GOES-R IFR
PROBABILITY PRODUCT HAS SHOWN THE SEA FOG LIFTING NORTH THROUGHOUT
THE NIGHT AND AWAY FRONT THE COAST...SO THE DENSE FOG ADVISORIES
WERE CANCELLED EARLY.
THE BIG FORECAST CONCERN WILL BE THE TIMING AND IMPACTS OF THE
FRONTAL PASSAGE TODAY. SURFACE LOW PRESSURE CURRENTLY OVER THE
SOUTHERN MISSISSIPPI RIVER VALLEY IS TRAILING A COLD FRONT THROUGH
THE CENTRAL GULF AND BACK TOWARDS THE SOUTHERN TIP OF TEXAS. AS
THE STRONG SHORTWAVE TROUGH SWINGS IN FROM THE SOUTHERN PLAINS
INTO THE SOUTHEASTERN UNITED STATES TODAY...THE SURFACE LOW WILL
MOVE NORTHEAST THROUGH SOUTH CAROLINA AND DRAG THE COLD FRONT
ACROSS THE FLORIDA PENINSULA TODAY AND TONIGHT. WINDS AHEAD OF THE
FRONT WILL BE VERY BREEZY WITH SUSTAINED WINDS TODAY AS HIGH AS 25
KNOTS...SO A LAKE WIND ADVISORY WILL BE IN EFFECT ACROSS THE AREA
TODAY. ADDITIONALLY RIP CURRENTS WILL BE A RISK AT AREA BEACHES
TODAY. AS FOR THE RAIN...MOST MODELS BACKED DOWN OVER THE LAST 24
HOURS WITH THE RAIN CHANCES AS THE COLD FRONT MOVES FROM TAMPA BAY
AND FARTHER SOUTH. AS A RESULT...PULLED BACK ON POPS SOMEWHAT AS
THE FRONT SINKS SOUTH THIS AFTERNOON. THAT SAID...STILL EXPECT 50
TO 60 PERCENT POPS OVER THE NATURE COAST THIS MORNING...30 TO 40
THROUGH CENTRAL FLORIDA EARLY THIS AFTERNOON...AND 20 TO 30
PERCENT OVER SOUTHWEST FLORIDA THIS EVENING. DYNAMICS OVER THE
NATURE COAST AND TOWARDS TAMPA BAY LOOK FAVORABLE FOR
THUNDERSTORMS WITH PERHAPS SOME STORMS BECOMING SEVERE. BIGGEST
THREAT WILL BE GUSTY WINDS AND MARGINAL HAIL...WITH THE POTENTIAL
FOR AN ISOLATED TORNADO OR WATERSPOUT.
BREEZY NORTHWEST WINDS BEHIND THE FRONT WILL BRING IN COOLER AND
DRIER AIR. HIGHS ON MONDAY WILL BE IN THE UPPER 60S OVER THE
NATURE COAST...LOW 70S OVER CENTRAL FLORIDA...AND MID 70S OVER
SOUTHWEST FLORIDA. TUESDAY WILL BE 2-4 DEGREES COOLER THAN THAT.
LOWS MONDAY NIGHT WILL BE IN THE MID 30S OVER INTERIOR NATURE
COAST...MID TO UPPER 40S OVER CENTRAL AND SOUTHWEST FLORIDA AND
AROUND 50 ALONG THE COAST.
.LONG TERM (TUESDAY NIGHT-SATURDAY)...
OVERALL FORECAST FOR THE LONG TERM REMAINS UNCHANGED WITH A RATHER
COOL PERIOD IN STORE FOR THE REGION. IN THE MID/UPPER LEVELS THE
TROUGH WILL START OUT ALONG THE EASTERN SEABOARD DURING MIDWEEK THEN
SHIFT EAST OUT INTO THE ATLANTIC AS RIDGING BUILDS OVER THE CENTRAL
STATES KEEPING A DRY NORTHWEST FLOW ALOFT ACROSS THE AREA. MEANWHILE
AT THE SURFACE...COLD HIGH PRESSURE AREA WILL BE BUILDING IN FROM
THE LOWER MISSISSIPPI VALLEY TUESDAY NIGHT AND WEDNESDAY THEN GETS
REINFORCED BY ANOTHER HIGH DROPPING INTO THE OHIO VALLEY LATE IN THE
WEEK. THIS SETUP WILL USHER IN COOL DRY AIR WITH TEMPERATURES
SEVERAL DEGREES BELOW NORMAL ANTICIPATED FOR MIDWEEK. 00Z MOS HAVE
COME IN SIMILAR TO YESTERDAY WITH BOTH THE GFS/ECMWF GUIDANCE
SHOWING LOWS IN THE 30S ACROSS THE NATURE COAST TUESDAY NIGHT AND
WEDNESDAY NIGHT WITH THE ECMWF MOS CONTINUING TO BE A COUPLE OF
DEGREES COOLER. THE THREAT OF FROST AND/OR A FREEZE REMAINS ACROSS
THE NATURE COAST BOTH OF THESE NIGHTS. IN GENERAL IT LOOKS LIKE FAIR
AND DRY WEATHER WITH BELOW NORMAL TEMPERATURES DURING MIDWEEK THEN A
MODERATING TREND BACK CLOSER TO NORMAL BY NEXT WEEKEND.
&&
.AVIATION...
ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO MVFR AND SOME AREAS OF
IFR/LOCAL IFR CEILINGS THIS MORNING. CONDITIONS ARE EXPECTED TO
IMPROVE SOME BY LATE MORNING...BUT THEN A BAND OF SHOWERS AND A FEW
THUNDERSTORMS IS EXPECTED TO BE MOVING SOUTH EFFECTING THE TAF SITES
AROUND TAMPA BAY BETWEEN 24/18Z AND 24/22Z AND THE FORT MYERS SITES
BETWEEN 24/22Z AND 25/02Z. SOME MORE MVFR/LOCAL IFR CONDITIONS WILL
BE POSSIBLE IN THE SHOWERS AND STORMS. CONDITIONS ARE EXPECTED TO
IMPROVE FROM NORTH TO SOUTH TONIGHT WITH VFR RETURNING.
&&
.MARINE...
BREEZY WINDS WILL PICK UP TODAY AHEAD OF AN APPROACHING COLD FRONT
WITH WINDS AND SEAS CONTINUING TO RUN AT EXERCISE CAUTION LEVELS
OVER THE GULF WATERS TODAY AND WILL EVEN BE BORDERLINE FOR SMALL
CRAFT ADVISORY. AS THE FRONT MOVES THROUGH...WINDS TONIGHT
WILL INCREASE TO AROUND 20 TO 25 KNOTS WITH SEAS OF UP TO 8 FEET. AS
A RESULT...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED STARTING
TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE MONDAY NIGHT THROUGH
TUESDAY.
&&
.FIRE WEATHER...
AMPLE MOISTURE WILL PREVENT FIRE WEATHER ISSUES TODAY...THOUGH WINDS
WILL BE BREEZY. A VERY DRY AIRMASS FILLS IN BEHIND THE FRONT.
HUMIDITY WILL DROP TO CRITICAL LEVELS FOR SEVERAL HOURS MONDAY AND
TUESDAY IN ALL COUNTIES EXCEPT PINELLAS. WITH BREEZY NORTHWEST
WINDS...INSTANTANEOUS RED FLAG CONDITIONS WILL BE POSSIBLE IN AREAS
WITH HIGHER ERC VALUES (LIKELY OVER SOUTHWEST FLORIDA).
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 58 66 46 / 30 30 0 0
FMY 85 64 74 48 / 20 30 0 10
GIF 85 59 72 47 / 30 30 0 0
SRQ 79 62 68 49 / 30 30 0 0
BKV 81 54 66 36 / 30 20 0 0
SPG 78 62 66 53 / 30 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM 8 AM EDT THIS MORNING THROUGH
THIS AFTERNOON FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-
PASCO-PINELLAS-SARASOTA.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-
HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...FLEMING
LONG TERM/AVIATION...CLOSEHazardous weather outlook, Mar 23, 6:36 AM EDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 636 AM EDT SAT MAR 23 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-232200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 636 AM EDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WARM FRONT WILL CONTINUE TO DRIFT NORTH TODAY AND TONIGHT WITH THE THREAT OF SCATTERED TO NUMEROUS THUNDERSTORMS FROM AROUND THE INTERSTATE 4 CORRIDOR NORTHWARD. FURTHER SOUTH ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. THE MAIN HAZARDS FROM STORMS TODAY INTO EARLY TONIGHT WILL BE GUSTY WINDS...SMALL HAIL... OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL. ...WIND AND SEA IMPACT... SOUTHERLY FLOW WILL GRADUALLY INCREASE TODAY AND TONIGHT AND COULD REACH ADVISORY CRITERIA WITH WINDS APPROACHING 20 KNOTS LATE TONIGHT ACROSS THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION BRINGING SHOWERS AND THUNDERSTORMS INTO WEST CENTRAL AND SOUTHWEST FLORIDA SUNDAY INTO SUNDAY EVENING. SOME OF THE STORMS COULD BECOME SEVERE...PARTICULARLY FROM THE TAMPA BAY AREA NORTHWARD DURING SUNDAY. POTENTIAL HAZARDS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES AND WATERSPOUTS. ...WIND AND SEA IMPACT... BREEZY SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE COLD FRONT SUNDAY THEN SHIFT TO NORTHERLY BEHIND THE FRONT SUNDAY NIGHT THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THIS TIME. ...RIP CURRENT IMPACT... THE BREEZY WINDS SUNDAY INTO MONDAY WILL LEAD TO AN INCREASED RISK OF RIP CURRENTS AT AREA BEACHES. BEACH GOERS DURING THIS TIME SHOULD USE CAUTION WHEN IN OR NEAR THE WATER. ...EXCESSIVE COLD IMPACT... MUCH COOLER DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH OVERNIGHT LOW TEMPERATURES EXPECTED TO FALL INTO THE 30S ACROSS PORTIONS OF THE NATURE COAST TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. THERE WILL BE A POSSIBILITY OF SOME FROST AND FREEZING TEMPERATURES DURING THESE NIGHTS FROM ABOUT HERNANDO AND SUMTER COUNTIES NORTHWARD. ...FIRE WEATHER IMPACT... LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY WILL BE POSSIBLE MONDAY THROUGH THURSDAY WHICH COULD PRODUCE RED FLAG CONDITIONS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:49 PM EDT | Dense Fog Advisory | TBW | Pinellas | 6 hr |
| Mar 24, 4:25 AM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 6 hr |
| Mar 24, 9:34 AM EDT | Special Marine Warning | TBW | 116 min | |
| Mar 24, 9:52 AM EDT | Special Weather Statement | TBW | Levy | 38 min |
| Mar 24, 10:00 AM EDT | Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 6 hr |
| Mar 24, 10:10 AM EDT | Special Weather Statement | TBW | Levy | 20 min |
| Mar 24, 10:23 AM EDT | Special Weather Statement | TBW | Levy | 37 min |
| Mar 24, 10:35 AM EDT | Small Craft Advisory | TBW | 9 hr | |
| Mar 24, 10:40 AM EDT | Special Weather Statement | TBW | Levy | 35 min |
| Mar 24, 11:27 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 24, 11:45 AM EDT | Special Weather Statement | TBW | Citrus, Sumter | 45 min |
| Mar 24, 1:06 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| Mar 24, 1:17 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 43 min |
| Mar 24, 1:24 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 24, 1:46 PM EDT | Special Weather Statement | TBW | Sumter | 44 min |
| Mar 24, 1:55 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco, Sumter | 50 min |
| Mar 24, 2:01 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 119 min |
| Mar 24, 2:09 PM EDT | Special Weather Statement | TBW | Polk | 51 min |
| Mar 24, 2:38 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco, Sumter | 52 min |
| Mar 24, 3:54 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 24, 3:58 PM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 4 hr |
| Mar 24, 4:25 PM EDT | Small Craft Advisory | TBW | 54 hr |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.